Discussions that mention norvasc

High & Low Blood Pressure board


Famnd.. I would love to tell you what and how I now eat. My angio edema came from the ace inhibitor. My angioedema stared with my lips swelling and my throat sticking together. I almost ended up on a ventilator to open my airway. ACE1 also contributed to my renal failure,( I think it is ironic that all these diabetics are given ACE1 to protect their kidneys, and we are seeing more and more dailysis). Renal failure as well as heart failure is a complication of ACE1 that doctors conveniently forget to tell you.

I took one pill of Cozaar 50mg and developed hives and my urine turned brown and almost stopped. That was enough. So yes I do believe permanent damage is possible.I have a friend that took Cozaar and his heart failure is healed but he now has seizures.

Now for my lifestyle changes:))
I was a total carb junkie. ANything white with sugar went in my mouth.
I started eating only vegatables-preferably raw in a salad or steamed, fish, baked chicken, turkey and absolutely no salt. Peroid. The only salt I have had is what occurs naturally. I now season my meat with thyme, rosemary, garlic, lemon and vinegar. Very tasty. I only eat low glycemic fruit like strawberries, blueberries, black berries,.
I eat no bread.

My breakfast.. boiled egg or strawberries
Lunch large saled consists of greens, spinach, tomato, onions, raw squash-yummy, anything I can find and a protein.
Dinner- tonite I had sauteed squash in olive oil, baked turkey, and a salad.
Olive oil is my staple. Everything I eat has Extra Virgin Olive oil.. The good kind not the regular kind you buy from the grocery store.

People cant believe the looks of me, some swear I have had bypass cause of the drastic changes. I think I am still about 90lbs overweight after all of that. SO I have no doubt that I can get off this medicine.

OH I also did tons of research on heart healthy supplements. WHen I found a suggested supplement, I did hours and hours of research. There are some wonderful ones out there that the doctors dont know about or care to know about. In my research I also found that most of these meds deplete the heart of life saving vitamins and minerals.

My reading has also led me to understand that CCB and Labetalol are not first line drugs anymore. Not to worry-- I am slowing weaning off this labetalol. I am not playing doctor but I know my body and the fact that I was treated at a "Top 100 Heart Hospital" and the doctor didnt bother to see that I was norvasc and a alpha/beta blocker and just casually added Cozaar tells me he doesnt have my best interest at heart. I have to look out for myself and my family. I am searching for a new doctor cause I need to keep an eye on my EF.
You see I never thought I had self control either until you see your life flash before your face. I am 41 years old with a five year old. As I was getting sicker and sicker on the Lisinopril my “daughter said Mommy you are not going to die are you”?
I knew I had spiraled out of control. However, with insulin resistance, it is such a snowball. You eat the carbs, the insulin spikes, you eat more carbs and repeat over and over. I was also depressed.
I took myself to the ER as I felt like I was slowly dying. My bp was 200 systolic. I decided that day enough is enough. This is not fair to my daughter and husband or to me.
I decided to change literally that day. It was so hard ... I also went cold turkey off Lisinipril and carbs and I was bedridden for 5 days. Muscle aches, muscle twitches, vomiting, coughing, nausea, diarrhea, sweating, incapacitating knee and shoulder pain, confusion, itching, palpitations , all kinds of neuro sxs. I had also started taking Labetalol and Norvasc at this time so I wasn’t sure what I was feeling. I prayed and prayed and read and prayed some more.
I was so angry especially at myself cause I of all people knew better. I knew the weight was bad, I knew I shouldnt have been taking medication without thoroughly researching it. I new I should have read the actions, indications and contraindications to this drug.
After getting sick, I researched Lisinopril and found out that it is made from a South American Pit Viper snakes venom, I knew I had made the right decision. (I really have to be careful how I word this ).
My blood pressure was still averaging 150/80’s. I took my supplements, magnesium, co-enzyme q10, Zinc- Ace Inhibitors deplete the body of zinc and Zinc’s main function is to regulate the immune system. I also took vitamin c, fish oil, and ate healthy raw foods when I could. Lisinopril had also caused me to lose my taste buds.
I was taking Labetalol 400mg bid, hctz 25mg qd, norvasc 10mg qd. I stopped the Cozaar immediately after one pill. I started to suspect I was being overmedicated. I started decreasing these meds. And each day I feel a little better. I am no where near back 100%.
Machaon, you asked how can I tell my reduction in meds is effective? I am no longer bed ridden and I am not confused. I can care for my five year old daughter.. and the biggest indicator to me is how I feel. Now I know I need to work with the doctors to coordinate how my heart function is doing. I truly believe the meds along with the HBP was leading me to an early death. If Lisinopril made my kidneys fail why cant it make my other organs fail? The doctors refused to acknowledge what I was saying. They chose to label me as being noncompliant with my medications.
I don’t know why doctors won’t address side effects as real. We live in a very litigious society. To acknowledge a problem, means that you have to deal with it. I know this to be 1000% fact that doctors think this way.
Well you asked one simple question and got a dissertation. I am just so passionate about this and I know God works in mysterious ways. Maybe I was chosen for a reason. I just want every one to now and understand the importance of caring for the body and the body will respond. Afterall, the body is a perfect machine.

Bre
Oh yes right now I am a nervous wreck thinking about my Wednesday appt cause my doctor wants to put me on Coreq and Coreq gave my friend seizures. I dread taking all of these medication cause I don't feel good on it. I have a job that requires me to be alert 1000% of every minute.

I feel foggy head and the fatigue.. oh my God. Here is the delemna, I sleep for 3 hours on and 3 hours off. SO I wake up feeling like I have not had slept. SO that starts my fatigue. I am so sensitive to all these meds . My stomach is cramping so bad with diarrhea. I am foggy brain and listless. The ACE1 Lisinopril and ARB Cozaar gave me renal failure so I am terrified to try any more of them.

Well I now know I started with the wrong medication dosages and combinations, so maybe this is a withdrawal process.
They started me on Labetalol 400mg bid, Norvasc 10mg daily and hctz 25mg daily. I am now on LAbetalol 100mg daily, norvasc 7.5 mg, hctz 25mg.
My blood pressures are better on the lower dosages-go figure.
I am so fatigued from the whole process. My 5 year old daughter keeps me going... I guess you can tell today is not a good day for me.

Bre
Bre,

Your side effects and experiences are in many ways similar to mine. I was on hct for over a year and I was also on Norvasc several years later. I was prescribed hct when my body was already low on potassium, which may have caused my hypertension to get worse. As my hypertension got worse, a stronger dosage was "required" and I then was switched from one med to another.

Foggy head can be caused by certain meds but it can also be caused by electrolyte imbalances (which hct can cause). I experienced a foggy head through, I'm guessing, 3 of my 5 meds (I was on only 1 med at a time)...but I suspect my foggy head was due to the electrolyte imbalance that hct caused and it took me several months after disco'ing hct to get my electrolytes back in balance.

Norvasc can cause the sleep disturbances (as can electrolyte imbalances). When I took Norvasc, I was real sleepy in the afternoon, but woke up from midnight to 3 am everynight. I started sleeping through the night immediately after disco'ing the norvasc (because I was so sleep deprived), but it took about 6 weeks for my sleep patterns to return to normal.

Stomach cramping and diarrhea can be a sign of a medication overdose (I had nausea and vomiting for over 3 weeks only to learn that fact 3 years after the fact). I experienced those symptoms while on hct.....but potassium deficiencies also cause those symptoms (hct can deplete potassium levels)
.
[QUOTE=brebre;3710995]...my blood pressures are better on the lower dosages-go figure.

This isn't surprising...many of us are prescribed dosages for the wrong reasons, and dosages that were too strong. In my case, my blood pressure was higher on medication than it is off. If you read the package inserts, you will find a warning on those inserts that say more or less "there is a risk that this mediation can make your condition worse".

Take care, Bre, and please know that we really do want to help.

Bethsheba